Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 10, 2001, 6:49 PM CDT for Atchison County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 6:49 PM CDT (23:49 UTC)
- Expired
- May 10, 2001, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atchison County, MO
The radar
The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
548 WUUS53 KEAX 102350 SVRMCI MOC005-110045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 649 PM CDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATCHISON COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF ROCKPORT * UNTIL 745 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF WATSON...OR ABOUT 3 MILES NORTH OF AUBURN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATSON AT 720 PM CDT LANGDON AT 725 PM CDT ROCKPORT AT 735 PM CDT TARKIO AT 745 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4056 9570 4032 9560 4030 9526 4057 9526
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:29 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 10, 5:29 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 PM CDT THU MAY 10 2001 KTOP LINE PROBLEMS. CURRENTLY ASSISTING KICT IN SVC BACKUP MODE AND TAKING ON WARNING RESPONSIBILITIES FOR ERN PTN OF THEIR CWA UFN. WILL BE WATCHING SE NEB THRU W CNTRL IA PTN OF CDFNT FOR INITIAL AND LIKELY SEVERE TSTM DVLPMT BTN 21Z-23Z. AMS HAS BCM VERY UNSTBL WITH CAPE VALUES IN EXCESS OF 2500J AND SFC BASED LI FM -7 TO -10 OVR SE NEB/SW IA. CU CURRENTLY FLAT LOOKING ON STLT IMAGERY AS CAP NOTED ON 18Z OAX SOUNDING HOLDS BACK EXPLOSIVE GROWTH OF CNVTN. APCHG MID/UPR LVL WLY WIND MAX HAS MOVED INTO CNTRL NEB AND SHUD AID IN CNVTV DVLPMT WITHIN THE NEXT CPL OF HRS. ACTVTY EXPCD TO MOV INTO NW MO ERY THIS EVE. THERE IS ALSO A RISK OF HEAVY RAIN ACRS NRN TIER OF CNTYS THIS EVE AS DEEPER MSTR FM GLF MEX ARRIVES. ACTVTY LIKELY TO MOV SEWD DURING THE NGT. THINK AREAS S OF HGHWY 36 WILL NOT SEE ANY ACTION TILL AFT MIDNIGHT AND WILL WORD ZONES ACCORDINGLY. CDFNT EXPCD TO MOV THRU NRN CWA OVERNGT WITH MIN TEMPS DROPPING INTO THE 50S BHND FNT. OVERALL FAVOR MESO-ETA/ETA HANDLING OF FNTL BNDRY AND QPF. BEST RAIN THREAT ON FRI WILL BE SRN HLF OF CWA AND WILL USE LIKELY WORDING. HVY RAIN PTNL ALSO EXISTS DURG THE MRNG FOR SRN THIRD OF CWA AS ANOTHER CNVTV COMPLEX COULD FORM OVR E CNTRL KS BEFORE DAYBREAK AND TRK SE INTO SRN CWA. CLDS/PCPN WILL HOLD BACK WRMG AND GUID NOT TOO BAD. NW MO SHUD BE ABLE TO PARTIALLY CLR OFF DURG THE AFTN. DRY AND COOLER AIR WILL FILTER INTO CWA FRI NGT/SAT AS CNDN SFC HIGH BLDS SWD. MID/UPR LVL RDG BUILDS OVR CNTRL U.S. NR NORMAL TEMPS EXPCD. WILL DROP MENTION OF CHC POPS FOR SUN NGT THRU MON AS NEXT SYS WILL STAY N OF CWA TILL FROPA MON NGT. SO WILL MENTION CHC TSTMS MON NGT/TUE. .EAX... KS...NONE MO...NONE JULY
In the hours before
Special weather statement, May 10, 1:00 PM CDT, 5 hours 49 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU MAY 10 2001 ...RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... FORECAST: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS BEGINNING ANYTIME AFTER 5 PM THIS AFTERNOON...AND ACROSS THE REST OF THE REGION AFTER 10 PM. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE DURING THE EVENING HOURS NORTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE...SINKING SOUTH TO AN I-70 LINE AFTER MIDNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND...WITH AN ISOLATED TORNADO POSSIBLE ALONG THE IOWA MISSOURI BORDER. HEAVY RAINFALL AND LOCALIZED FLOODING IS AN ADDITIONAL THREAT ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS. DISCUSSION: A COLD FRONT FROM NORTH CENTRAL IOWA THROUGH NORTHEAST AND SOUTHWEST NEBRASKA WILL BECOME THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THIS FRONT AND ASSOCIATED SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS THIS EVENING. THE FRONT WILL MOVE TO A ST JOSEPH TO MACON LINE BY DAYBREAK SATURDAY...HOWEVER...THE STORMS ARE FORECAST TO WEAKEN AFTER MIDNIGHT. OUTLOOK: THUNDERSTORMS ARE EXPECTED AGAIN AS EARLY AS SUNDAY NIGHT OVER FAR NORTHERN MISSOURI...AND THEN OVER THE ENTIRE REGION ON MONDAY AND TUESDAY OF NEXT WEEK. JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:32 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 43 min |
| May 10, 8:48 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 57 min |
| May 10, 8:59 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.